Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 124, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 27, 2007, 5:12 PM EDT for Nelson County, Kentucky. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2007, 5:12 PM EDT (21:12 UTC)
- Expired
- Jun 27, 2007, 5:30 PM EDT
- In force
- 18 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Nelson County, KY
The radar
The Louisville radar (KLVX), 54 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 5:15 PM EDT | TSTM WND DMG | Bardstown, KY | TREES AND POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 394 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 272113
SVRLMK
KYC179-272145-
/O.NEW.KLMK.SV.W.0124.070627T2112Z-070627T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
512 PM EDT WED JUN 27 2007
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 545 PM EDT...
* AT 506 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.THIS STORM WAS LOCATED NEAR BARDSTOWN..AND MOVING EAST AT 5
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL NELSON COUNTY AT 530 PM EDT
RURAL EASTERN NELSON COUNTY AT 540 PM EDT
THIS STORM HAS A HISTORY OF PRODUCING WIND GUSTS IN EXCESS OF 60
MPH...RESULTING IN DOWNED POWER LINES AND TREE LIMBS IN BARDSTOWN.
PERSONS WITH OUTDOOR INTERESTS IN THE VICINITY OF BARDSTOWN SHOULD
TAKE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
LAT...LON 3783 8530 3780 8532 3777 8537 3776 8536
3774 8538 3774 8543 3776 8548 3784 8545
3783 8541 3783 8529
$$1 follow-up statement
000
WWUS53 KLMK 272130
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
530 PM EDT WED JUN 27 2007
KYC179-272140-
/O.CAN.KLMK.SV.W.0124.000000T0000Z-070627T2145Z/
NELSON KY-
530 PM EDT WED JUN 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NELSON COUNTY IS
CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER BRIEF HEAVY RAIN AND WIND GUSTS UP TO 40 MPH WILL
STILL BE POSSIBLE ACROSS CENTRAL NELSON COUNTY THROUGH 6 PM MDT.
LAT...LON 3783 8530 3780 8532 3777 8537 3776 8536
3774 8538 3774 8543 3776 8548 3784 8545
3783 8541 3783 8529
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:16 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 27, 3:16 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 316 PM EDT WED JUN 27 2007 .SHORT TERM (TONIGHT AND THURSDAY):... AGREE WITH PAH THAT PERSISTENCE IS THE BEST WAY TO GO FOR SCT TRW/RW TONIGHT...HOWEVER WILL KEEP 30 PCT POPS IN OUR INDIANA COUNTIES AND 20 PCT POPS ELSEWHERE AFTER DARK. ON THURSDAY WITH A COLD FRONT DROPPING DOWN INTO REGION...THE POPS WILL RISE INTO THE LIKELY CATEGORY ACROSS THE NORTHERN TWO THIRDS OF FA....AND 50 PCT ACROSS THE VERY SOUTH. PLENTY OF MOISTURE...INSTABILITY AND SYNOPTIC SCALE LIFT TO TRIGGER INCREASED PCPN CHANCES AS INDICATED ABOVE. MORE OR LESS PERSISTENCE FOR TEMP TRENDS TONIGHT AND THURSDAY... THE INCREASED CLOUDINESS OVERNIGHT SHOULD KEEP TEMPS WITHIN A FEW DEGS OF THE 70 DEGREE MARK REGION WIDE. ON THURSDAY...THE INCREASED CLOUDINESS AND SHOWER ACTIVITY SHOULD HOLD THE MAX TEMPS DOWN INTO THE LOWER 80S ACROSS SOUTHERN INDIANA UPWARDS TO THE UPPER 80S ACROSS SOUTH CENTRAL KENTUCKY WHERE THE MAIN SHOWER THREAT WILL BE LATER IN THE DAY. --21 LONG TERM (THURSDAY NIGHT THROUGH INDEPENDENCE DAY)... THE MAIN FOCUS OF THE LONG TERM FORECAST WILL REVOLVE AROUND RAIN CHANCES THURSDAY NIGHT THROUGH FRIDAY EVENING. AFTER THAT THE WEATHER SHOULD BE FAIRLY UNEVENTFUL...THOUGH THERE ARE SOME QUESTIONS ABOUT THE FOURTH. A WEAKENING UPPER TROF WITH ITS ASSOCIATED VORTICITY AND A WEAKENING SURFACE COOL FRONT WILL PASS ACROSS THE OHIO AND TENNESSEE VALLEYS FRIDAY. WITH DEW POINTS IN THE UPPER 60S AND AN UNSTABLE ATMOSPHERE EXPECT SCATTERED THUNDERSTORMS TO DEVELOP WITH THESE FEATURES. LIFTED INDEX WILL DROP ONLY TO AROUND -2 WITH CAPES OF 1000 OR 1500. MID LEVEL LAPSE RATES REMAIN QUITE WEAK AND THE FREEZING LEVEL WILL BE HIGH...SUGGESTING ONLY A LOW CHANCE OF ANY SEVERE-SIZED HAIL. NOT MUCH DRY AIR ALOFT AND MDPI WILL REMAIN QUITE LOW...SUGGESTING DOWNBURSTS NOT LIKELY. THEREFORE WHILE ISOLATED SEVERE STORMS WILL BE POSSIBLE...FOR THE MOST PART EXPECT SUB-SEVERE OR NEAR-SEVERE STORMS TOMORROW AFTERNOON AT BEST. SPC/S 5% CONTOUR LOOKS GOOD IN THEIR DAY TWO OUTLOOK. THUNDERSTORM ACTIVITY FRIDAY AFTERNOON WILL TAPER OFF FROM NORTHWEST TO SOUTHEAST DURING THE EVENING HOURS. UPPER RIDGE OVER THE DESERT SOUTHWEST SWELLS EASTWARD SATURDAY THROUGH AT LEAST TUESDAY...KEEPING US DRY AND WARM. IT WILL BE HOT AND MUGGY BY MIDWEEK WITH HEAT INDEX READINGS IN THE MIDDLE 90S. THE FORECAST FOR INDEPENDENCE DAY IS A BIT MORE MURKY. GFS DIGS A NORTHEAST TROF SOUTHWARD AND CONCENTRATES THE UPPER HIGH BACK OVER THE SOUTHWEST U.S. IT CREATES A VERY UNSTABLE ATMOSPHERE WITH THUNDERSTORM DEVELOPMENT AS A COLD FRONT DROPS SOUTH OUT OF THE GREAT LAKES. HOWEVER...LOOKING AT THE ECMWF AND CANADIAN ENSEMBLES...THEY BOTH KEEP THE UPPER RIDGE IN PLACE RESULTING IN HOT HUMID AND DRY WEATHER FOR THE HOLIDAY. BECAUSE OF THIS UNCERTAINTY...AND AFTER COORDINATION WITH SURROUNDING OFFICES...WILL STICK WITH HPC POPS...WHICH ARE MOSTLY IN THE 20S...FOR WEDNESDAY. 13 .AVIATION (18Z TAFS):... SCT TO BKN VFR CU DEVELOPING NOW WITH SCT AFTERNOON AND EVE TRW... WILL GO WITH VCTS FOR THE AFTERNOON AND EVENING ACTIVITY. LATER THIS EVENING WE EXPECT BKN TO OVC MID AND HIGH CLOUD BLOWOFF FROM TSTMS TO OUR WEST AND SOUTHWEST. WITH CLOUD INCREASE BY TONIGHT...THAT SHOULD PREVENT ANY NIGHTTIME VSBYS OUTSIDE OF SHOWER ACTIVITY TO REMAIN VFR. ENOUGH INSTABILITY OVERNIGHT WITH AMPLE RH IN PLACE FOR AT LEAST A CHANCE OF SOME NIGHTTIME TRW/RW. WILL MTN VCSH AFTER DARK REGION WIDE IN TAFS. --21 && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 27, 3:53 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 353 PM EDT WED JUN 27 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-280830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 353 PM EDT (253 PM CDT) WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS... SMALL HAIL... AND A BRIEF PERIOD OF HEAVY RAIN. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE OVERNIGHT... ESPECIALLY NORTH OF THE WESTERN KENTUCKY AND BLUEGRASS PARKWAYS. THE STORMS WILL BE AHEAD OF A COLD FRONT APPROACHING THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT WILL SLOWLY APPROACH THE REGION THURSDAY...AND WILL PASS THROUGH ON FRIDAY. DURING THIS TIME FRAME...SOME STRONG OR ISOLATED SEVERE STORMS WILL BE POSSIBLE...WITH GUSTY WINDS BEING THE MAIN THREAT. VERY HEAVY RAINFALL AND DANGEROUS LIGHTNING WILL ALSO ACCOMPANY ANY STORM THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF GUSTY WINDS TODAY THROUGH FRIDAY TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. JA/AL/AB/13
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.